MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-927
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Dyspnea (1816); Diaphoresis (2452)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that her onetouch verio reflect meter read inaccurately erratic.The complaint was classified based on further information obtained by the customer care agent (cca) during a follow-up call with the patient.The patient reported that when she went to bed on (b)(6) 2021 at 1:20 am, she felt very bad; she reported symptoms of ¿sweating and suffocation.¿ in response to how she was feeling, the patient claimed she tested her blood glucose with the subject meter and obtained alleged inaccurate readings of ¿55, 101, 102 then 110 mg/dl,¿ performed more than 20 minutes apart.The patient claimed that when the reading of ¿55 mg/dl¿ was obtained, she started to treat herself with sugar water/coca cola and continued to eat/drink until 3:30 am when she fell asleep; however, the patient denied feeling better after treatment.During the follow-up call, the patient claimed she associated the reported symptoms with a high blood glucose excursion; the symptoms were typical for her when running high.The patient manages her diabetes with a combination of insulin (toujeo 20 units once daily; humalog three times a day).The patient also explained that for 15 days prior to the alleged issue, she hadn¿t felt well, but denied making any changes to her usual diabetes management routine; she ate and took insulin in proportion to what her blood sugar was.The patient informed the cca that she attributed the reported symptoms on (b)(6), 2021 to having eaten more than usual at lunch (even ice cream) and to very hot weather.During troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event and reportedly administered inappropriate self-treatment based on alleged inaccurate results obtained with the subject meter.
 
Additional Manufacturer Narrative
This supplemental is being sent to include the investigation conclusion code that was omitted from the h6 field of the initial report.The investigation conclusion code that should have been included at the time of submission of the initial report is: 67.If lifescan obtains additional information regarding this complaint, a follow up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12351557
Report Number3008382007-2021-04215
Device Sequence Number5190472
Product Code NBW
UDI-Device Identifier00353885011693
UDI-Public00353885011693
Combination Product (Y/N)Y
PMA/510(K) Number
K193475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-927
Device Lot Number4745675
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;